Avastin - Pains

Hi Ladies

I finished 6 cycles of chemo and Avastin 6 weeks ago (stage 3C). I'm now having just Avastin. My Onc says I'm to have 18 cycles of Avastin every 3 weeks. I'm experiencing terrible stomach cramps, I feel like I'm going to explode together with headaches and achy joints. It's the cramps more than anything. Have any of you experienced these side-effects?

Michelle x

16 Replies

oldestnewest
  • I did get a crampy tummy from time to time so had to watch and bring immodium with me in my bag. Perhaps it would happen once in the cycle of Avastin. I also got tired and would just have to rest for an hour. The aches in the feet and knees are also part of it but others have ached elsewhere as well such a back etc The headaches do settle down after a bit as your body gets used to it. I would get them when I went home but it passed within a few hours. Hope that helps a bit.

  • Hi Suzuki thanks for replying. I do hope it does settle down it does just go on with one thing or another.. such a brutal battle we fight. I remain positive but had a weepy day today.. xx

  • Hiya

    Yes I had tummy probs to begin with on Avastin but now on cycle 7 and it has all settled down. My joints however are not so happy 😟

  • Hi Lyndy seems to be a mixed bag on pain with this drug. The joint pain is bad enough which I do get and had with chemo but the cramps do hurt! Let's hope it zaps the blighters! Love Michelle

  • I have been on Avastin for 7 months and experience severe back pain with stomach cramps. If you find a way of managing your pain pleeeeese let me know.......

  • Hi Georgie thanks for replying and yes of course I will... Doesn't bode well does it if you're in pain after 7 months... let's be positive as long as it's doing its job! Love Michelle x

  • I've been on Avastin since February - with the last 3 of my carboplatin/taxol and then on its own. I haven't had any stomach cramps or digestive problems. Sometimes a bit of a pain in the sinuses/ right temple, but if I drink plenty water it goes. Lower back can be a bit achey, and I've had pain in my foot (plantar fasciitis) but I had some foot issues before the cancer, so it may be unrelated. I find any symptoms tend to come and go - they're not constant, so hopefully yours will go and you'll feel better, Michelle.

  • Thank you Harpist.. so many side-effects with these drugs. A few ladies have suggested buscopan which I will buy today and fingers crossed this will do the trick! x

  • When I was on avastin they suggested busapan which helped with the stomach cramps it may work for you hope this helps

  • Hi Bobby ok thanks will buy some today.. will try anything! x

  • Hi

    I would second buscopan (Bobbyo1) Buscopan got rid of intestinal cramping for me early on (pre surgery but after started chemo). At one point just before I had the oc diagnosis an injection of buscopan worked immediately. Susan

  • Hi Susan thanks for replying.. I'm off to the pharmacy to buy some! Michelle x

  • Hi Michelle I am in Ireland and it it is a prescription only drug here. Not sure where you are. I had no problem getting a scrip for it. Susan

  • Hi Michelle. I've yet to have avastin on its own but I do get stomach cramps on the session avastin is given. Quite horrible griping ones and an urgent to run to the loo sometimes. They do settle after a couple of days. I've never had any joint pain. I do get a dry nose and slight blood smear when blowing my nose. I have had a sore throat and voice loss through the chemo. I'm hoping it's not avastin causing that. I've got one more chemo cycle before I get 14 sessions of Avastin delivered 3 weekly. Hoping my throat clears up. My GP said it's chemo affecting the soft tissues. We all get something don't we!!!!! I hope your symptoms settle and avastin is the wonder drug it's promised to be. X

  • Hi Michelle,

    I have been getting Avastin since last October and had experienced aches and pains, gum/teeth problems, pains in what felt like every joint, fatigue and sinus problems. My oncologist said a lot of those issues were as a result of the the 7 sessions of chemo (taxol/carboplatin) plus the extensive surgery and should improve. I'm glad to say that I'm definitely feeling a lot better - I'm still experiencing bone/joint pain and move like a 90 year old in the mornings (I'm almost 61 and had been quite fit) and the sinus issues still remain, but overall, much better.

    So, I would say to you, hang on in there, it will improve!

    Juliet x

  • Hi Michelle

    I used buscopan while I was on chemo for the leg cramps as well and I use it now I'm on just Avastin. Like lots of ladies, my hips and knees are driving me crazy! If the buscopan fails, you could try codeine/co-codamol. I have codeine on prescription for my IBS and it's magic when I have a bad day.

    I really hope you find a solution. I know what the cramps are like-I couldn't tolerate the Avastin with the chemo because of it. It also made the other side effects much worse.

    Love

    Lou xxxxxx

You may also like...